Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 453, NWS Jackson, MS

December 18, 2016Catahoula Parish, Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Dec 18, 2016, 12:38 AM CST for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2016, 12:38 AM CST (06:38 UTC)
Expired
Dec 18, 2016, 1:15 AM CST
In force
37 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Catahoula Parish, LA, Concordia Parish, LA

The radar

The Ft Polk radar (KPOE), 130 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 17, 8:58 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

685 
WUUS54 KJAN 180638
SVRJAN
LAC025-029-180715-
/O.NEW.KJAN.SV.W.0453.161218T0638Z-161218T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1238 AM CST SUN DEC 18 2016

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Northwestern Concordia Parish in northeastern Louisiana...
  Central Catahoula Parish in northeastern Louisiana...

* Until 115 AM CST

* At 1237 AM CST, a severe thunderstorm was located near Walters, or
  13 miles northwest of Larto, moving east at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Archie around 1245 AM CST. 
  Jonesville around 1255 AM CST. 
  Wildsville around 100 AM CST. 
  Frogmore around 105 AM CST. 
  Ferriday and West Ferriday around 110 AM CST. 

Other locations impacted by this severe thunderstorm include
Ridgecrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 300 AM CST for northeastern
Louisiana.

LAT...LON 3162 9201 3180 9160 3153 9149 3153 9151
      3152 9152 3151 9151 3146 9152 3138 9201
TIME...MOT...LOC 0637Z 253DEG 46KT 3151 9206 

HAIL...1.00IN
WIND...60MPH
 
$$

17
2 follow-up statements
890 
WWUS54 KJAN 180655
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1255 AM CST SUN DEC 18 2016

LAC025-029-180715-
/O.CON.KJAN.SV.W.0453.000000T0000Z-161218T0715Z/
Concordia LA-Catahoula LA-
1255 AM CST SUN DEC 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CST
FOR NORTHWESTERN CONCORDIA AND CENTRAL CATAHOULA PARISHES...

At 1254 AM CST, a severe thunderstorm was located near Archie, or 11
miles northwest of Monterey, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  Jonesville around 100 AM CST. 
  Wildsville around 105 AM CST. 
  Monterey around 110 AM CST. 
  Ferriday, Frogmore and West Ferriday around 115 AM CST. 

Other locations impacted by this severe thunderstorm include
Ridgecrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 300 AM CST for northeastern
Louisiana.

LAT...LON 3165 9194 3180 9160 3153 9149 3153 9151
      3152 9152 3151 9151 3146 9152 3139 9194
TIME...MOT...LOC 0654Z 260DEG 33KT 3153 9188 

HAIL...1.00IN
WIND...60MPH
 
$$

17
386 
WWUS54 KJAN 180708
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
108 AM CST SUN DEC 18 2016

LAC025-029-180716-
/O.EXP.KJAN.SV.W.0453.000000T0000Z-161218T0715Z/
Concordia LA-Catahoula LA-
108 AM CST SUN DEC 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CONCORDIA AND
CENTRAL CATAHOULA PARISHES WILL EXPIRE AT 115 AM CST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with this thunderstorm.

A tornado watch remains in effect until 300 AM CST for northeastern
Louisiana.

LAT...LON 3165 9194 3180 9160 3153 9149 3153 9151
      3152 9152 3151 9151 3146 9152 3139 9194
TIME...MOT...LOC 0706Z 253DEG 46KT 3157 9172 

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 9:02 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Dec 17, 9:02 PM CST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
902 PM CST Sat Dec 17 2016

...THUNDERSTORMS TONIGHT FOLLOWED BY SHARPLY COLDER AIR ON SUNDAY...

.UPDATE...
Updated for evening discussion.

&&

.DISCUSSION...
A short term adjustment was made in the temperatures west of I-55
to reflect current METAR observations. Otherwise, no other changes
were made to the forecast.

Prior discussion below:

Now through Sunday:

Currently monitoring the strong arctic cold front working its way
southeast toward the Midsouth and Arklatex with numerous showers and
thunderstorms breaking out just ahead of this front. Temperatures
are obviously remarkably warm and humid ahead of this front and the
combination of the associated instability and environmental wind
shear is generating plenty of fuel to help organize severe
thunderstorms. However, atmospheric forcing to aid in shower growth
up to the size of thunderstorms is rather lacking, except in this
narrow mentioned corridor right ahead of the cold front.

It is in these areas just to the northwest of our region where the
main risk of severe thunderstorms will exist into early this
evening. As the arctic boundary gets closer to the Arklamiss Delta
tonight expect thunderstorms to finally get initiated in our region.
But the storms this evening in the northwest half of the forecast
area should still need the front itself to force their development
since deeper atmospheric lift will increasingly be trailing the
frontal boundary (and favoring anafrontal precipitation
orientation). There is a small risk some of the potentially potent
severe activity now organizing to our northwest could clip our far
northwest zones this evening, although it is more likely the current
convection will grow upscale into a squall line which will advance
through the northwest half of the CWA right along or just ahead of
the arctic front. The anticipated convective mode will contain some
potential for damaging winds with any risk of a tornado really
confined to those far northwest zones. By midnight (or shortly
after) we anticipate the cold front will be outrunning the
convection and forcing all storms to be elevated, thus removing the
severe weather risk pretty quickly and we will continue to focus a
limited risk for severe storms in the northwest half of the forecast
tonight.

The next low-end threat with system will be the slight potential for
a little wintry-type precipitation very late tonight into tomorrow
across our northern zones (before the tail end of the precipitation
clears east of the region). The consensus of high resolution short
range models is that the cold air will not catch up to the precip in
time to pose winter weather issues in our area. However, some of the
latest global models still do suggest a brief period of light sleet
or freezing rain in northern zones cannot be ruled out. In the worst
case an advisory may have to be issued for a few northern spots late
tonight because of the risk of slippery conditions on bridges and
overpasses. However, the better prospect is for rain to taper off
before wintry precip develops and for gusty winds to dry off roads
before freezing has a chance to occur. Of course we will monitor the
situation closely through the night but at this point will keep the
HWO and graphics clear in regard to winter wx potential.

Finally, worth pointing out that this will be quite a windy frontal
passage (although not quite as windy as the frontal passage which
occurred a few weeks back). A wind advisory will be in effect for
the northwest quarter of zones but elsewhere winds should likely
stay below advisory criteria. People should also be aware that these
northerly winds behind the front late tonight and tomorrow will
drive wind chills down into ranges not yet experienced this winter
and the level of cold will be extremely shocking in comparison to
today's anomalous warmth. /BB/

Sunday night through next Saturday:
The very cold airmass will remain a primary focus as we move beyond
the near term. Otherwise, an active pattern will bring on a couple
more chances for rain through the end of next week.

Though the surface front will be well south of the area by Sunday
evening, a ribbon of low level moisture will remain over the
southeast portion of the CWA as the 850 mb front hangs up from
Central LA through Southeast MS into S Central AL. This will allow
some light rain or drizzle to persist into the night in this area.
As the Arctic airmass seeps into the area, forecast soundings even
suggest the potential for very light freezing rain or freezing
drizzle early Monday morning around the Pine Belt. SREF precip type
probabilities aren't as bullish with this threat, and temps will be
borderline, so no wintry precip was added to the forecast for this
time frame for now. However, it is something we'll continue to
monitor.

What is more certain Sunday night into Monday morning is frigid
conditions across the entire area. Moderate cold advection will
continue through the night, with winds helping to prevent temps from
falling as far as they might otherwise. Opted for a consensus blend
of raw model temps for overnight lows. Still, these temps combined
with a continued brisk northerly breeze will result in wind chills
dropping into the teens by sunset over the Delta and across much of
the remainder of the area overnight. By the early morning hours,
single digit wind chills are possible over the northern portion of
the Delta. Mention of this has been added to the HWO and associated
graphics. A Wind Chill Advisory may become necessary for this portion
of the area as we get closer to tomorrow night.

A strong surface high will build across the southern Plains into the
Midwest late Sunday into Monday, with another uncomfortably chilly
day on tap Monday. Temps may again struggle to get above freezing in
our far NW, though at least filtered insolation will hopefully help
avoid that. With lighter wind expected Monday night/Tuesday morning,
some areas may get as cold as they did Monday morning. Fortunately,
wind chills will no longer be a major concern at that point.

A westerly upper jet will remain anchored just north of the area into
Tuesday, but it will dip southward on Wednesday as a strong upper
wave transits into the Midwest. This will bring a quick moving front
accompanied by a chance for showers across the region Wednesday into
Thursday. Limited return flow ahead of this system will reduce
potential for heavy precip. Though there will be a bit of a cool
down, the airmass behind this system will be much less frigid than
tonight's system. A secondary wave will dig into the southern Plains
late next week into next weekend, with yet another system developing
to our west Friday into Saturday and showers becoming possible over
our area by Saturday. /DL/

&&

.AVIATION...
00Z TAF discussion:
Very poor aviation weather conditions are expected tonight into
Sunday in association with a strong cold frontal passage. The worst
conditions (IFR ceilings/visibility due to SHRA/TSRA along with a
sharp wind shift and strong near surface winds) will be heralded in
by the frontal passage from NW-SE across the forecast area late
tonight into Sunday morning, and these conditions should last for a
few hours after passage. Most of the area will see VFR conditions
develop by late Sunday afternoon. The exception should be HBG where
MVFR category ceilings and -RA will linger. It should be noted that
a brief period of -FZRA/PL will be possible mainly in the GLH/GWO to
perhaps GTR area during the early morning hours, but any accumulation
would very light. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       38  39  28  42 /  92  51   6   5
Meridian      44  45  27  44 /  87  91  12   6
Vicksburg     37  38  25  39 /  96  24   3   3
Hattiesburg   50  53  31  46 /  69  80  18  11
Natchez       39  40  27  40 /  96  34   5   5
Greenville    31  33  21  34 /  99  10   0   0
Greenwood     33  36  22  39 /  95  18   1   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 AM CST Sunday for MSZ018-019-025>027-034-
     035.

LA...None.
AR...Wind Advisory until 6 AM CST Sunday for ARZ074-075.

&&

12
Hazardous weather outlook, Dec 17, 4:15 PM CST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CST SAT DEC 17 2016

ARZ074-075-MSZ018-019-025>027-034-035-182215-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
WASHINGTON-HUMPHREYS-
415 PM CST SAT DEC 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...MAINLY TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS EVENING

GUSTY SOUTHERLY WINDS WILL CONTINUE THIS EVENING AHEAD OF AN
APPROACHING COLD FRONT AND THEN WILL SWITCH AROUND SHARPLY TO THE
NORTHWEST BEFORE MIDNIGHT AS THE FRONT PASSES THROUGH THE AREA.
SUSTAINED WINDS AROUND 20 TO 25 MPH WITH OCCASIONAL GUSTS FROM 35 TO
45 MPH WILL BE POSSIBLE DURING THIS TIME. NORTHERLY WINDS WILL REMAIN
GUSTY TOMORROW BUT SHOULD ONLY GUST AS HIGH AS 25 TO 35 MPH AFTER
TONIGHT.

IN ADDITION...THIS STRONG COLD FRONT MOVING THROUGH THE AREA THIS
EVENING WILL BRING THE THREAT FOR SEVERE THUNDERSTORMS. THE MAIN
THREAT WILL BE DAMAGING WIND GUSTS OF 60 MPH. HOWEVER, A TORNADO CANNOT
BE COMPLETELY RULED OUT.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)
(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.GIF)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

WIND CHILL TEMPERATURES ARE EXPECTED TO BE BETWEEN 5 AND 9
DEGREES FOR PORTIONS OF EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHWEST MISSISSIPPI LATER SUNDAY NIGHT THROUGH MONDAY
MORNING.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ007>009-015-016-023>026-MSZ028>033-036>038-040>044-047>049-053-
054-059>061-182215-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-
JEFFERSON-ADAMS-FRANKLIN MS-
415 PM CST SAT DEC 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...TONIGHT THROUGH SUNDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH THIS EVENING AHEAD OF AN
APPROACHING COLD FRONT AND THEN WILL SWITCH AROUND SHARPLY TO THE
NORTHWEST LATE TONIGHT AS THE FRONT PASSES THROUGH THE AREA.
SUSTAINED WINDS FROM 15 TO 25 MPH WITH OCCASIONAL GUSTS UP TO 35 MPH
WILL BE POSSIBLE DURING THIS TIME. NORTHERLY WINDS WILL REMAIN GUSTY
TOMORROW AS WELL WITH WIND CHILL VALUES REMAINING IN THE UPPER 20S TO
LOWER 30S ALL DAY.

IN ADDITION...THIS STRONG COLD FRONT MOVING THROUGH THE AREA LATER
TONIGHT WILL BRING THE POSSIBILITY FOR A LINE OF SEVERE
THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS OF 60 MPH.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)
(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.GIF)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ039-045-046-050>052-055>058-062>066-072>074-182215-
NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
415 PM CST SAT DEC 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Dec 17, 10:46 PM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
1046 PM CST SAT DEC 17 2016

ARZ074-LAZ007-180515-
Ashley AR-Morehouse LA-
1046 PM CST SAT DEC 17 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES UNTIL 1115
PM CST...

At 1045 PM CST, Meteorologists were tracking a strong thunderstorm
near Bastrop, moving northeast at 60 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Beekman around 1055 PM CST.
  Galion around 1100 PM CST.

Other locations impacted by this storm include Bonita and Mer Rouge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 300 AM CST for southeastern
Arkansas...and northeastern Louisiana.

LAT...LON 3310 9174 3282 9159 3270 9197 3271 9198
      3270 9202 3271 9204 3270 9204 3270 9203
      3269 9204 3273 9207 3274 9205 3276 9206
      3279 9205 3282 9207 3284 9206 3288 9208
TIME...MOT...LOC 0445Z 239DEG 51KT 3282 9200

17
Special weather statement, Dec 17, 10:52 PM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
1052 PM CST SAT DEC 17 2016

ARZ075-MSZ018-034-180515-
Chicot AR-Bolivar MS-Washington MS-
1052 PM CST SAT DEC 17 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT...NORTHWESTERN
WASHINGTON AND SOUTH CENTRAL BOLIVAR COUNTIES UNTIL 1115 PM CST...

At 1052 PM CST, Meteorologists were tracking a strong thunderstorm
over Lake Village, moving northeast at 60 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Greenville around 1105 PM CST.
  Scott, Metcalfe, Winterville and Lamont around 1110 PM CST.
  Benoit around 1115 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A tornado watch remains in effect until 300 AM CST for southeastern
Arkansas...and northwestern Mississippi.

LAT...LON 3352 9079 3322 9124 3336 9139 3358 9117
      3358 9115 3360 9113 3362 9113 3366 9109
      3366 9108 3367 9106 3367 9103
TIME...MOT...LOC 0452Z 226DEG 51KT 3335 9125

17
Special weather statement, Dec 17, 11:07 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
1107 PM CST SAT DEC 17 2016

ARZ074-075-LAZ007-008-180530-
Ashley AR-Chicot AR-Morehouse LA-West Carroll LA-
1107 PM CST SAT DEC 17 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT AND
SOUTHEASTERN ASHLEY COUNTIES...NORTHERN WEST CARROLL AND NORTHEASTERN
MOREHOUSE PARISHES UNTIL 1130 PM CST...

At 1107 PM CST, Meteorologists were tracking a strong thunderstorm
near Galion, or 12 miles southwest of Wilmot, moving northeast at 60
mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Jones around 1110 PM CST.
  Wilmot around 1120 PM CST.
  Parkdale around 1125 PM CST.

Other locations impacted by this storm include Kilbourne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 300 AM CST for southeastern
Arkansas...and northeastern Louisiana.

LAT...LON 3309 9175 3328 9151 3301 9126 3300 9126
      3299 9127 3297 9127 3297 9128 3296 9127
      3280 9159
TIME...MOT...LOC 0507Z 226DEG 50KT 3291 9170

17
Special weather statement, Dec 17, 11:26 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
1126 PM CST SAT DEC 17 2016

MSZ026>029-032-180630-
Carroll MS-Choctaw MS-Grenada MS-Webster MS-Montgomery MS-
1126 PM CST SAT DEC 17 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
MONTGOMERY...WEBSTER...EASTERN GRENADA...SOUTHEASTERN CARROLL AND
NORTHERN CHOCTAW COUNTIES UNTIL 1230 AM CST...

At 1125 PM CST, Meteorologists were tracking strong thunderstorms
along a line extending from near Grenada and Duck Hill to near Seven
Pines. Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Sweatman around 1135 PM CST.
  Lodi around 1140 PM CST.
  Winona and Vaiden around 1150 PM CST.
  Bellefontaine and Embry around 1155 PM CST.
  Eupora, Kilmichael and Poplar Creek around 1200 AM CST.
  Mathiston, Clarkson and Sherwood around 1210 AM CST.
  Cumberland around 1215 AM CST.

Other locations impacted by these storms include French Camp, Mantee
and Walthall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A tornado watch remains in effect until 300 AM CST for north central,
northeastern and central Mississippi.

LAT...LON 3372 8951 3372 8919 3374 8919 3374 8904
      3356 8902 3356 8909 3348 8909 3329 8937
      3329 8970 3322 8976 3333 9017 3358 8981
      3387 8963 3387 8951
TIME...MOT...LOC 0525Z 270DEG 41KT 3394 8951 3359 8973 3337 9005

EC
Special weather statement, Dec 18, 12:10 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
1210 AM CST SUN DEC 18 2016

LAZ008-009-015-016-023-024-180645-
Richland LA-East Carroll LA-Franklin LA-Catahoula LA-Madison LA-
West Carroll LA-
1210 AM CST SUN DEC 18 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CATAHOULA...SOUTH
CENTRAL WEST CARROLL...FRANKLIN...CENTRAL RICHLAND...NORTHWESTERN
MADISON AND SOUTHWESTERN EAST CARROLL PARISHES UNTIL 1245 AM CST...

At 1210 AM CST, Meteorologists were tracking strong thunderstorms
along a line extending from near Holly Ridge to near Midway. Movement
was northeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Holly Ridge around 1215 AM CST.
  Delhi and Warden around 1220 AM CST.
  Archie around 1225 AM CST.
  Monticello, Manifest and Aimwell around 1230 AM CST.
  Jonesville around 1235 AM CST.
  Wallace Ridge around 1240 AM CST.

Other locations impacted by these storms include Epps, Harrisonburg,
Baskin and Gilbert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 300 AM CST for northeastern
Louisiana.

LAT...LON 3193 9201 3193 9190 3197 9190 3197 9189
      3203 9190 3207 9193 3209 9187 3212 9187
      3214 9190 3216 9189 3254 9166 3277 9117
      3159 9185 3157 9201
TIME...MOT...LOC 0610Z 246DEG 42KT 3251 9165 3161 9220

17
Local storm report, Dec 18, 12:28 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1228 AM CST SUN DEC 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     MER ROUGE               32.78N 91.79W
12/17/2016                   MOREHOUSE          LA   BROADCAST MEDIA

            REPORT OF ROOF DAMAGE TO A HOME IN MER ROUGE.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 10:18 PM CSTSpecial Weather StatementJANMorehouse27 min
Dec 17, 10:46 PM CSTSpecial Weather StatementJANMorehouse29 min
Dec 17, 11:07 PM CSTSpecial Weather StatementJANWest Carroll23 min
Dec 18, 12:10 AM CSTSpecial Weather StatementJANCatahoula, East Carroll, Franklin35 min
Dec 18, 12:46 AM CSTSpecial Weather StatementJANMadison, Tensas29 min
Dec 18, 1:05 AM CSTSpecial Weather StatementJANTensas55 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.